Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 28, NWS El Paso, TX

May 25, 20128 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 25, 2012, 7:05 AM MDT for 8 counties in New Mexico. It took effect at May 26, 2012, 10:00 AM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2012, 7:05 AM MDT (13:05 UTC)
In effect from
May 26, 2012, 10:00 AM MDT
Expired
May 26, 2012, 8:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

What was reported inside it

TimeReportWhereRemark
May 26, 10:41 AM MDTNON-TSTM WND GST 581 N Red Hill, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3330 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS84 KEPZ 251305
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
705 AM MDT FRI MAY 25 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER
SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY AND SPREADING 
INTO THE SACRAMENTO MOUNTAINS SATURDAY...

.A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG
SOUTHWARD OVER THE NEXT COUPLE OF DAYS. AS A RESULT...UPPER
LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST TODAY AND SATURDAY.
THIS WILL SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER
EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE
MOVING THROUGH THE FLOW WILL AGAIN LEAD TO CRITICAL WIND SPEEDS
WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY.
STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE
DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

NMZ110-111-252115-
/O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
/O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
705 AM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN
  ON SATURDAY FROM NOON TO 8 PM MDT.

* WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 35 MPH.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 40 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATION
  AND 6 TO 11 PERCENT BELOW 7000 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-252115-
/O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/
/O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
705 AM MDT FRI MAY 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: SATURDAY FROM NOON TIL 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 35 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PARK
4 follow-up statements
020 
WWUS84 KEPZ 251855
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1255 PM MDT FRI MAY 25 2012

...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHWESTERN NEW MEXICO
TODAY AND SATURDAY WILL SPREAD INTO THE SACRAMENTO MOUNTAINS
SATURDAY...

.A DEEPENING TROUGH OVER NORTHERN CALIFORNIA WILL DIG SOUTHEAST INTO
SOUTHERN NEVADA TONIGHT AND SATURDAY. THIS WILL TURN UPPER LEVEL
WINDS MORE TO THE SOUTHWEST...SUSTAINING STRONG 20-FOOT WINDS MAINLY
WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE
WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND
A DISTURBANCE MOVING THROUGH THE FLOW WILL LEAD TO CRITICAL WIND
SPEEDS WEST OF THE DIVIDE SATURDAY...AND IN THE SACRAMENTO MOUNTAINS
AS WELL ON SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH
OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

NMZ110-111-261400-
/O.CON.KEPZ.FW.W.0027.000000T0000Z-120526T0200Z/
/O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
1255 PM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
110 AND 111...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN 
  ON SATURDAY FROM NOON TO 8 PM MDT.

* WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT 
  LEVEL WITH GUSTS TO 35 MPH. 

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT
  LEVEL WITH GUSTS TO 40 MPH. 

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET 
  ELEVATIONAND 6 TO 11 PERCENT BELOW 7000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-261400-
/O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
1255 PM MDT FRI MAY 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
113...

* TIMING: SATURDAY FROM NOON TIL 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 35 MPH.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
929 
WWUS84 KEPZ 260335
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
935 PM MDT FRI MAY 25 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE SATURDAY
AFTERNOON OVER MUCH OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND
MAY LINGER IN THE SACRAMENTO MOUNTAINS ON SUNDAY...

.A DEEPENING TROUGH OVER CENTRAL CALIFORNIA WILL DIG SOUTHEAST
INTO SOUTHERN NEVADA BY SATURDAY MORNING. THIS WILL TURN UPPER
LEVEL WINDS MORE TO THE SOUTH-SOUTHWEST. A MODERATELY STRONG
SURFACE PRESSURE GRADIENT WILL LEAD TO 20-FOOT WINDS ABOVE 20 MPH
OVER MUCH OF THE AREA SATURDAY...MAINLY WEST OF THE US-54
CORRIDOR... BUT ALSO IN THE SACRAMENTO MOUNTAINS. WINDS WILL BE
ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER
LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A
SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY
RESULT IN CRITICAL WIND SPEEDS OVER THE SACRAMENTO MOUNTAINS AGAIN
ON SUNDAY AFTERNOON. LIGHTER WINDS ARE EXPECTED TO PREVAIL EARLY
NEXT WEEK...BUT STEEP LAPSE RATES AND DRY CONDITIONS WILL PROMOTE
EXISTING FIRE GROWTH.

NMZ112-261400-
/O.EXB.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
935 PM MDT FRI MAY 25 2012

...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM
MDT SATURDAY. 

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  NM FIRE WEATHER ZONE 112...MAINLY WEST OF U.S. HIGHWAY 54.

* TIMING: SATURDAY FROM 10 AM TO 8 PM MDT.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 40 MPH.

* HUMIDITY: MINIMUM RH 12 TO 15 PERCENT ABOVE 7000 FEET ELEVATION
  AND 6 TO 11 PERCENT BELOW 7000 FEET.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-261400-
/O.NEW.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/
/O.EXT.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
935 PM MDT FRI MAY 25 2012

...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT
SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM
MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY
AFTERNOON AND EVENING.

* TIMING: RED FLAG WARNING SATURDAY FROM 10 AM TIL 8 PM MDT. FIRE
  WEATHER WATCH SUNDAY FROM NOON TO 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-261400-
/O.EXT.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
935 PM MDT FRI MAY 25 2012

...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: SATURDAY FROM 10 AM TO 8 PM MDT.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 45 MPH.

* HUMIDITY: MINIMUM RH 7 TO 11 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
612 
WWUS84 KEPZ 261337
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
737 AM MDT SAT MAY 26 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY OVER MUCH
OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND MAY LINGER IN THE
SACRAMENTO MOUNTAINS ON SUNDAY...

.A DEEP TROUGH AND EMBEDDED UPPER LEVEL LOW OVER SOUTHERN NEVADA
WILL MOVE SLOWLY TO THE EAST TODAY. THIS WILL RESULT IN A
TIGHTENING SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT
OVER THE DESERT SOUTHWEST. AS A RESULT...20-FOOT WINDS ABOVE 20
MPH WILL OCCUR OVER MUCH OF THE AREA SATURDAY...MAINLY WEST OF
THE RIO GRANDE...BUT ALSO IN THE SACRAMENTO MOUNTAINS. WINDS WILL
BE ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER
LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A
SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY
RESULT IN CRITICAL WIND SPEEDS OVER THE SACRAMENTO MOUNTAINS AGAIN
ON SUNDAY AFTERNOON. LIGHTER WINDS ARE EXPECTED TO PREVAIL EARLY
NEXT WEEK...BUT STEEP LAPSE RATES AND DRY CONDITIONS WILL PROMOTE
EXISTING FIRE GROWTH.

NMZ113-262100-
/O.CON.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/
/O.CON.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
737 AM MDT SAT MAY 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY AT ELEVATIONS BELOW 7500
FEET...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM NOON UNTIL 8
PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY...

* TIMING: RED FLAG WARNING TODAY FROM 10 AM TIL 8 PM MDT. 
  FIRE WEATHER WATCH SUNDAY FROM NOON TIL 8 PM MDT. 

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY.

* HUMIDITY TODAY: MINIMUM RH 10 TO 15 PERCENT BELOW 7500 FEET
  TODAY...WITH SLIGHTLY HIGHER VALUES ABOVE 7500 FEET.

* HUMIDITY SUNDAY: MINIMUM RH 8 TO 12 PERCENT AT ALL ELEVATIONS.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110>112-262100-
/O.CON.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
737 AM MDT SAT MAY 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER
  ZONES 110 AND 111...AS WELL AS THE WESTERN PORTION OF ZONE 112.

* TIMING: SATURDAY FROM 10 AM TO 8 PM MDT.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 45 MPH. STRONGEST WEST OF THE RIO GRANDE. 

* HUMIDITY: MINIMUM RH 7 TO 11 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
535 
WWUS84 KEPZ 261954
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
154 PM MDT SAT MAY 26 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY OVER MUCH
OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND MAY LINGER IN THE
SACRAMENTO MOUNTAINS ON SUNDAY...

.A DEEP TROUGH AND EMBEDDED UPPER LEVEL LOW OVER NEVADA WILL MOVE
INTO UTAH THIS AFTERNOON. THIS WILL RESULT IN A TIGHTENING
SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT OVER THE
DESERT SOUTHWEST. AS A RESULT...20-FOOT WINDS ABOVE 20 MPH WILL
OCCUR OVER MUCH OF THE AREA THIS AFTERNOON...BUT ALSO IN THE
SACRAMENTO MOUNTAINS BELOW 7500 FEET ELEVATION. WINDS WILL BE
ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER
LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A
SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY
RESULT IN WIND SPEEDS APPROACHING CRITICAL VALUES OVER THE
SACRAMENTO MOUNTAINS AGAIN ON SUNDAY AFTERNOON. LIGHTER WINDS ARE
EXPECTED TO PREVAIL EARLY NEXT WEEK...BUT STEEP LAPSE RATES AND
DRY CONDITIONS WILL PROMOTE EXISTING FIRE GROWTH.

NMZ113-270215-
/O.CON.KEPZ.FW.W.0028.000000T0000Z-120527T0200Z/
/O.CON.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
154 PM MDT SAT MAY 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY AT ELEVATIONS BELOW 7500
FEET...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM NOON UNTIL 8
PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY...

* TIMING: RED FLAG WARNING TODAY FROM 10 AM TIL 8 PM MDT. 
  FIRE WEATHER WATCH SUNDAY FROM NOON TIL 8 PM MDT. 

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY.

* HUMIDITY TODAY: MINIMUM RH 10 TO 15 PERCENT BELOW 7500 FEET
  TODAY...WITH SLIGHTLY HIGHER VALUES ABOVE 7500 FEET.

* HUMIDITY SUNDAY: MINIMUM RH 8 TO 12 PERCENT AT ALL ELEVATIONS.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110>112-270200-
/O.CON.KEPZ.FW.W.0028.000000T0000Z-120527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
154 PM MDT SAT MAY 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER
  ZONES 110 AND 111...AS WELL AS THE WESTERN PORTION OF ZONE 112.

* TIMING: SATURDAY FROM 10 AM TO 8 PM MDT.

* WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 45 MPH. STRONGEST WEST OF THE RIO GRANDE. 

* HUMIDITY: MINIMUM RH 7 TO 11 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 5:35 AM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 25, 5:35 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
535 AM MDT FRI MAY 25 2012

.SYNOPSIS...
WARMER THAN NORMAL TEMPERATURES ALONG WITH BREEZY TO WINDY
CONDITIONS WILL PREVAIL ACROSS THE BORDERLAND THROUGHOUT THE
UPCOMING MEMORIAL DAY WEEKEND. IN ADDITION IT LOOKS TO BE DRY FOR
THE REGION AS WELL. THE ONLY EXCEPTION WILL BE ACROSS HUDSPETH AND
EASTERN OTERO COUNTIES SATURDAY WHEN A BRIEF RETURN OF MOISTURE
COULD SPARK A FEW AFTERNOON AND EVENING THUNDERSTORMS.

&&

.DISCUSSION...
A LARGE TROUGH CONTINUES TO DOMINATE THE WESTERN HALF OF THE
NATION TODAY. THIS THROUGH WILL AMPLIFY THROUGH THIS EVENING AS A
CLOSED LOW DROPS DOWN ALONG THE WEST COAST. THIS WILL CAUSE THE
FLOW ALOFT TO BACK TO A SOUTHWESTERLY DIRECTION TODAY. AT THE
SURFACE THE PRESSURE GRADIENT WILL RELAX A LITTLE ALLOWING FOR A
SLIGHT DROP IN OVERALL WIND SPEEDS FOR THE AREA. HOWEVER THE
WESTERN HALF OF THE FORECAST AREA WILL REMAIN UNDER A REGION OF
STRONGER MID LEVEL FLOW ALOFT WHICH WILL HELP KEEP SURFACE WINDS
IN THE WINDY CATEGORY WEST OF A T OR C TO DEMING LINE. WHILE THE
WINDS HERE WILL BE BELOW ADVISORY LEVELS TODAY...THE PRESENCE OF A
VERY DRY BOUNDARY LAYER ACROSS THE REGION WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA.

BY SATURDAY THE UPPER LOW WILL EJECT NORTHEAST THROUGH THE CENTRAL
ROCKIES. THIS WILL RESULT IN ANOTHER WINDY DAY FOR MOST AREAS. AT
THE SAME TIME THE MODELS CONTINUE TO INDICATE A LITTLE MOISTURE
TRANSPORT INTO THE FAR EASTERN PARTS OF THE FORECAST AREA AS THE
SURFACE FLOW CONTINUES FROM THE SOUTH AND SOUTHWEST. THIS MOISTURE
SEEMS TO BE SOMEWHAT RELATED TO HURRICANE BUD THAT IS LOCATED
OFF THE WESTERN COAST OF MEXICO. I HAVE KEPT 10 TO 20 PERCENT POPS
ACROSS HUDSPETH AND EASTERN OTERO COUNTIES FOR SATURDAY AFTERNOON
AS HEATING AND CONVERGENCE ALONG THE DRY LINE COULD RESULT IN A
FEW SCATTERED THUNDERSTORMS. OTHERWISE THE FORECAST REMAINS DRY
FOR THE FORECAST AREA THROUGHOUT THE REST OF THIS PACKAGE.

BY SUNDAY THE FLOW ALOFT WILL BECOME MORE ZONAL AND IT EVEN
APPEARS THAT SOME RIDGING WILL TAKE PLACE MONDAY INTO TUESDAY.
THIS WILL KEEP TEMPERATURES WELL ABOVE NORMAL THROUGH THE FORECAST
PERIOD. TUESDAY SHOULD BE OUR WARMEST DAY WITH LOWLAND TEMPS AGAIN
FLIRTING WITH TRIPLE DIGIT TERRITORY. BY THURSDAY THE GFS CONTINUES
TO BRING A BACK DOOR FRONT INTO THE AREA. WHILE THIS WILL SERVE TO
MODERATE TEMPS ACROSS AT LEAST THE EASTERN HALF OF THE REGION BY
THURSDAY AFTERNOON...MOISTURE RETURN WITH THIS FRONT APPEARS RATHER
MEAGER. THEREFORE NO ADDITIONAL POPS HAVE BEEN INCLUDED IN THE
LATER PERIODS.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE FORECAST
PERIOD. SKC AT ALL TERMINALS AS PREVAILING FLOW FROM THE SOUTHWEST
WILL PUSH SMOKE FORM NEARBY WILDFIRES TO THE NORTH OF OUR REGION.
AFTERNOON WINDS OF 15 KTS WITH GUSTS TO 25 KTS WILL PREVAIL AT
LRU AND ELP. FOR TCS AND DMN AS WELL AS POINTS WEST WINDS WILL
LIKELY BE STRONGER AT 20-25 KTS AND GUSTS TO 35 KTS.

&&

.FIRE WEATHER...
THE FLOW ALOFT AND AT THE SURFACE WILL SHIFT BACK TO THE SOUTHWEST
TODAY. THE OVERALL SURFACE PRESSURE GRADIENT WILL RELAX SOME
TODAY...EXPECT BREEZY CONDITIONS ACROSS THE EASTERN ZONES WITH
WINDY CONDITIONS CONTINUING ACROSS THE WESTERN ZONES. THE AREA WEST
OF A T OR C TO DEMING LINE WILL BE UNDER THE INFLUENCE OF STRONGER
MID LEVEL WIND FLOW ALOFT...RESULTING IN 20 FOOT WINDS OF 20 TO
25 KNOTS AND GUSTS TO AROUND 35 KNOTS THIS AFTERNOON FROM THE
GILA DOWN INTO THE BOOTHEEL OF NEW MEXICO.THIS WILL COMBINE WITH
MINIMUM RH VALUES IN THE SINGLE DIGITS TO KEEP CRITICAL FIRE
WEATHER CONDITIONS IN PLACE FOR THIS AFTERNOON.

WARMER THAN NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE TO
BE THE CASE NOT ONLY TODAY BUT THROUGH THE UPCOMING HOLIDAY
WEEKEND. WINDY CONDITIONS ARE EXPECTED AGAIN SATURDAY AS AN UPPER
LOW EJECTS TO THE NORTH OF THE AREA. AT THE SAME TIME LOW LEVEL
MOISTURE WILL GRAZE THE FAR EASTERN ZONES THANKS TO SOUTHERLY LOW
LEVEL FLOW IN THAT AREA. THIS COULD RESULT IN A FEW SCATTERED
THUNDERSTORMS FOR PORTIONS OF HUDSPETH AND OTERO COUNTIES SATURDAY
AFTERNOON. ALL OF THIS MOISTURE WILL GET SWEPT EAST OF THE REGION
BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 95  72  95  70  96 /   0   0   0   0   0
SIERRA BLANCA           95  62  98  64  92 /   0   0  20  10   0
LAS CRUCES              90  61  93  60  92 /   0   0   0   0   0
ALAMOGORDO              93  65  92  60  90 /   0   0   0   0   0
CLOUDCROFT              74  48  74  49  73 /   0   0  10  10   0
TRUTH OR CONSEQUENCES   89  62  91  60  83 /   0   0   0   0   0
SILVER CITY             80  60  79  54  76 /   0   0   0   0   0
DEMING                  90  60  91  57  87 /   0   0   0   0   0
LORDSBURG               90  58  90  54  87 /   0   0   0   0   0
WEST EL PASO METRO      94  71  95  70  95 /   0   0   0   0   0
DELL CITY               92  55  98  57  94 /   0   0  20  10   0
FORT HANCOCK            98  66 100  66  95 /   0   0  10  10   0
LOMA LINDA              89  62  92  61  90 /   0   0  10  10   0
FABENS                  97  66  99  65  95 /   0   0  10  10   0
SANTA TERESA            93  64  95  64  94 /   0   0   0   0   0
WHITE SANDS HQ          90  73  93  70  93 /   0   0   0   0   0
JORNADA RANGE           90  56  93  54  92 /   0   0   0   0   0
HATCH                   88  60  90  58  86 /   0   0   0   0   0
COLUMBUS                91  63  93  60  90 /   0   0   0   0   0
OROGRANDE               93  69  94  65  94 /   0   0   0   0   0
MAYHILL                 81  56  80  58  87 /   0   0  10  10   0
MESCALERO               80  48  80  49  81 /   0   0  10  10   0
TIMBERON                79  50  79  51  81 /   0   0  10  10   0
WINSTON                 81  53  78  48  76 /   0   0   0   0   0
HILLSBORO               84  59  83  55  79 /   0   0   0   0   0
SPACEPORT               88  61  91  59  85 /   0   0   0   0   0
LAKE ROBERTS            86  50  85  45  84 /   0   0   0   0   0
HURLEY                  84  53  84  49  79 /   0   0   0   0   0
CLIFF                   89  48  92  43  87 /   0   0   0   0   0
MULE CREEK              84  40  82  36  78 /   0   0   0   0   0
FAYWOOD                 83  53  83  49  79 /   0   0   0   0   0
ANIMAS                  87  58  89  53  88 /   0   0   0   0   0
HACHITA                 89  58  91  54  90 /   0   0   0   0   0
ANTELOPE WELLS          89  61  91  58  90 /   0   0   0   0   0
CLOVERDALE              82  58  83  53  81 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ110-111.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ110-111-113.

TX...NONE.
&&

27 LANEY
Hazardous weather outlook, May 25, 5:56 AM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
556 AM MDT FRI MAY 25 2012

NMZ401>417-TXZ418>424-261200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
556 AM MDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

WIND SPEEDS WILL BE DOWN A LITTLE FROM THE PAST FEW DAYS BUT IT
STILL LOOKS LIKE ANOTHER BREEZY TO WINDY AFTERNOON IS IN
STORE...ESPECIALLY ACROSS THE WESTERN HALF OF THE FORECAST AREA.
SOUTHWEST WINDS WILL BLOW AT 10 TO 20 MPH EAST OF THE RIO GRANDE
AND AT 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 40 MPH ACROSS THE
WESTERN COUNTIES OF THE FORECAST AREA. THE COMBINATION OF STRONG
AFTERNOON WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN
A CONTINUATION OF CRITICAL FIRE WEATHER CONDITIONS WEST OF A T OR
C TO DEMING LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS WILL RETURN SATURDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM PASSES TO OUR NORTH. MEANWHILE SOME LOW LEVEL
MOISTURE WILL FILTER INTO PARTS OF HUDSPETH AND OTERO COUNTIES
BY SATURDAY THANKS TO A SOUTHERLY SURFACE WIND FLOW THERE.
THIS COULD RESULT IN A FEW SCATTERED THUNDERSTORMS ACROSS THIS
AREA SATURDAY AFTERNOON AND EVENING. OTHERWISE HOT AND DRY WEATHER
WILL CONTINUE THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

LANEY

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.